Alert archive / California / Hard Freeze Watches in 2021

Hard Freeze Watch 1, NWS Eureka, CA

March 9, 2021Lake County, Mendocino County, California

NWS Eureka, CA issued this hard freeze watch at Mar 9, 2021, 2:09 PM PST for Lake County, Mendocino County, California. It took effect at Mar 11, 2021, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2021, 2:09 PM PST (22:09 UTC)
In effect from
Mar 11, 2021, 12:00 AM PST
Expired
Mar 10, 2021, 2:31 PM PST
In force
Issued by
NWS Eureka, CA

Counties Lake County, CA, Mendocino County, CA

The radar

The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2021-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2021-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS76 KEKA 092209
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
209 PM PST Tue Mar 9 2021

CAZ110-111-114-100615-
/O.NEW.KEKA.HZ.A.0001.210311T0800Z-210311T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
209 PM PST Tue Mar 9 2021

...HARD FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures from 22 to 29 possible.

* WHERE...Northwestern Mendocino Interior, Northeastern 
  Mendocino Interior and Northern Lake County Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ109-112-113-115-100615-
/O.NEW.KEKA.FZ.A.0001.210311T0800Z-210311T1700Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake County-
209 PM PST Tue Mar 9 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior, 
  Southeastern Mendocino Interior and Southern Lake County 
  Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
3 follow-up statements
087 
WWUS76 KEKA 100513
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
913 PM PST Tue Mar 9 2021

CAZ110-111-114-101315-
/O.CON.KEKA.HZ.A.0001.210311T0800Z-210311T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
913 PM PST Tue Mar 9 2021

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures from 22 to 29 possible.

* WHERE...Northwestern Mendocino Interior, Northeastern 
  Mendocino Interior and Northern Lake County Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ109-112-113-115-101315-
/O.CON.KEKA.FZ.A.0001.210311T0800Z-210311T1700Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake County-
913 PM PST Tue Mar 9 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior, 
  Southeastern Mendocino Interior and Southern Lake County 
  Counties.

* WHEN...From late Wednesday night through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
879 
WWUS76 KEKA 101155
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
355 AM PST Wed Mar 10 2021

CAZ110-111-114-102300-
/O.CON.KEKA.HZ.A.0001.210311T0800Z-210311T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
355 AM PST Wed Mar 10 2021

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures from 22 to 29 possible.

* WHERE...Northwestern Mendocino Interior, Northeastern Mendocino
  Interior and Northern Lake County.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ109-112-113-115-102300-
/O.CON.KEKA.FZ.A.0001.210311T0800Z-210311T1700Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake County-
355 AM PST Wed Mar 10 2021

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 29 possible.

* WHERE...Mendocino Coast, Southwestern Mendocino Interior, 
  Southeastern Mendocino Interior and Southern Lake County 
  Counties.

* WHEN...From late tonight through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
916 
WWUS76 KEKA 102231
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
231 PM PST Wed Mar 10 2021

CAZ110-111-114-110645-
/O.UPG.KEKA.HZ.A.0001.210311T0800Z-210311T1700Z/
/O.NEW.KEKA.HZ.W.0001.210311T0800Z-210311T1700Z/
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
231 PM PST Wed Mar 10 2021

...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
PST THURSDAY...

* WHAT...Sub-freezing temperatures as low as 23 expected.

* WHERE...Portions of Northwestern Mendocino Interior,
  Northeastern Mendocino Interior and Northern Lake County
  Counties. Coldest temperatures in the low to mid 20s will be
  found in northeast Mendocino County around Covelo. 

* WHEN...From midnight tonight to 9 AM PST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ115-110645-
/O.UPG.KEKA.FZ.A.0001.210311T0800Z-210311T1700Z/
/O.NEW.KEKA.FZ.W.0006.210311T0800Z-210311T1700Z/
Southern Lake County-
231 PM PST Wed Mar 10 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
THURSDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of Southern Lake County, including Upper Lake,
  Lakeport, and Clearlake. 

* WHEN...From midnight tonight to 9 AM PST Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing..

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ109-112-113-110645-
/O.UPG.KEKA.FZ.A.0001.210311T0800Z-210311T1700Z/
/O.NEW.KEKA.FR.Y.0007.210311T0800Z-210311T1700Z/
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
231 PM PST Wed Mar 10 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of the Mendocino Coast just inland,
  Southwestern Mendocino Interior and Southeastern Mendocino
  Interior Counties, including Ukiah, Boonville, Hopland,
  Yorkville, and Navarro.

* WHEN...From midnight tonight to 9 AM PST Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

CAZ103-110645-
/O.NEW.KEKA.FR.Y.0007.210311T0800Z-210311T1700Z/
Northern Humboldt Coast-
231 PM PST Wed Mar 10 2021

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST
THURSDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of the Northern Humboldt Coast, including Blue
  Lake, McKinleyville, and Arcata.

* WHEN...From midnight tonight to 9 AM PST Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$

What forecasters said that day

The local office's own words before this hard freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hard freeze watch went out at Mar 9, 4:29 AM PST, 9 hours 40 minutes earlier.

Area forecast discussion, Mar 9, 4:29 AM PST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
429 AM PST Tue Mar 9 2021

.SYNOPSIS...Showers and isolated thunderstorms will impact
northwest California through Wednesday. Drier weather along with
freezing temperatures across interior valleys will develop
Thursday morning. Dry weather will persist through Saturday,
followed by a possible round of light rain Sunday and Monday.

&&

.DISCUSSION...The upper low off the coast of Oregon continues to
slowly drop south along the west coast. A series of shortwaves
are moving around it bringing pulses of showers and
thunderstorms. In general the showers have weakened as they moved
onshore and most thunderstorms have been limited to areas over the
waters. Showers and a few thunderstorms are expected to continue
this morning and there is the potential for small hail in the
heavier showers. This afternoon instability is expected to
increase to around 200 to 400 j/kg and this should be enough to
generate some thunderstorms on land. The afternoon heating should
help increase this slightly. This may bring quite a showers
containing hail onshore, however it is not expected to be cold
enough to see widespread accumulating small hail. These will
start to diminish in the evening as the instability moves off the
coast once again. Based on surface observations snow levels look
to be around 2,000 to 2,500 feet in the north and around 3,000
feet in Mendocino and Lake counties. This is generally in line
with the models so have adjusted the winter weather advisory to
account for this. Most areas above the snow level are expected to
see 3 to 6 inches with higher amounts over 4,000 feet.

Wednesday the upper level low continues to approach the area and
moves over Mendocino county. The exact position of this low is
still uncertain and this will impact how much instability and
moisture there is. In general it looks there will only be a few
showers in Del Norte county with coverage increasing farther
south. In general less than 2 inches of additional snow is
expected, but a few locally higher amounts are possible,
especially south of Hwy 299. The winter weather advisory will
need to be extended through Wednesday evening for these areas.

Wednesday night into Thursday morning high pressure starts to
build rapidly into the area. Breezy northerly winds are expected
with this. Freezing temperatures are possible in many areas
Thursday morning. The airmass is quite cold and would easily allow
temperatures to drop below freezing if skies remain clear. However
due to all the residual moisture in the area fog/low clouds may
develop in the interior valleys and prevent temperatures from
getting as cold. Weak offshore flow likely keep the coast clear
bringing freezing temperatures nearly to the coast. For most areas
this may be the coldest night of the week. Afternoon temperatures
will remain in the 50s Thursday with breezy northerly winds.
Friday and Saturday high pressure remains in place over the area
and dry weather is expected to continue. Overnight lows and
afternoon high temperatures are expected to gradually warm up
through Saturday. The exception may be some of the interior
valleys as they are expected to dry out quite a bit by Friday
morning. Sunday and Monday there is the potential for some light
rain at some. Amounts are expected to be less than an inch and the
ensembles are showing a wide range of amounts and timing of this
system. MKK

&&

.AVIATION...Showery conditions with a few embedded thunderstorms
will persist across NW CA through Tuesday evening, yielding
variable flight categories fluctuating between VFR and MVFR at all
terminals through much of the day. Gusty southerly winds will
also impact KCEC and KACV through early afternoon. Localized dense
fog is even bringing some LIFR conditions to KUKI early this
morning, but this should be short lived as showers become more
widespread across the southern half of the area later this
morning. /CB

&&

.MARINE...Deep low pressure off of the OR coast will continue to
support moderate southerly breezes over the NW CA coastal waters
today, with multiple embedded disturbances rotating around the low
periodically enhancing the winds north of Cape Mendocino.
Meanwhile, a WNW swell will persist in the 10-12 ft range through
early Wednesday, continuing to drive Small Craft Advisories
through Wednesday morning north of the Cape and into Thursday
south of the Cape. Conditions will also continue to favor
scattered thunderstorms over the waters into tonight. Wednesday
will feature lighter and more variable winds as the surface low
tracks through the waters into the Bay Area. Winds will turn
northerly as high pressure builds offshore in the wake of the low,
with short period seas gradually building in response through the
end of the week. /CB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 4 AM PST Wednesday for CAZ102-
     105>108-110-111-114.

NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until noon PST Wednesday for PZZ450-470.

     Small Craft Advisory until noon PST Thursday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Mar 9, 2:07 PM PST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
207 PM PST Tue Mar 9 2021

CAZ101-103-102215-
Coastal Del Norte-Northern Humboldt Coast-
207 PM PST Tue Mar 9 2021

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ112-102215-
Southwestern Mendocino Interior-
207 PM PST Tue Mar 9 2021

...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ109-113-115-102215-
Mendocino Coast-Southeastern Mendocino Interior-Southern Lake County-
207 PM PST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Weather Advisory is currently in effect.
A Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>108-102215-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
207 PM PST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Weather Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ110-111-114-102215-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake County-
207 PM PST Tue Mar 9 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...
...HARD FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Winter Weather Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Winter Weather Advisory is currently in effect.
A Hard Freeze Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 9, 8:10 AM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
810 AM PST TUE MAR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     SNOW             5 E RICHARDSON GROVE    40.02N 123.69W
03/09/2021  M3.5 INCH        HUMBOLDT           CA   TRAINED SPOTTER

            SPOTTER REPORT OF 3.5 INCHES OF SNOW SINCE 3
            AM. ELEVATION IS 2700 FEET.

&&

JMG
Local storm report, Mar 9, 8:48 AM PST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
848 AM PST TUE MAR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     SNOW             9 NW DOS RIOS           39.81N 123.48W
03/09/2021  M6.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            SPOTTER REPORTS 6 INCHES OF SNOW OCCURRING
            SINCE 4 PM ON 3/8/2021. ELEVATION IS 4000
            FEET.

&&

JMG
Local storm report, Mar 9, 11:50 AM PST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1150 AM PST TUE MAR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY SNOW       9 NW DOS RIOS           39.81N 123.48W
03/09/2021  M8.0 INCH        MENDOCINO          CA   TRAINED SPOTTER

            SPOTTER REPORTS 8 INCHES OF SNOW OCCURRING
            FROM 9 PM 3/8/2021 TO 9 AM 3/9/2021.
            ELEVATION IS 3000 FEET.

&&

JMG
Local storm report, Mar 9, 1:35 PM PST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
135 PM PST TUE MAR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             1 W SHELTER COVE        40.03N 124.07W
03/09/2021  E0.25 INCH       HUMBOLDT           CA   TRAINED SPOTTER

&&

JMG

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:33 PM PSTSpecial Marine WarningEKA27 min
Mar 8, 11:11 PM PSTSpecial Marine WarningEKA34 min
Mar 8, 11:44 PM PSTSpecial Marine WarningEKA31 min
Mar 9, 2:09 PM PSTFreeze WatchEKAMendocino24 hr

Nearby

Hard Freeze Watches in California, 2021Every hard freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.